Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 2, 2015, 10:21 PM CDT for Red Lake County, Minnesota. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2015, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 2, 2015, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
County Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 10:30 PM CDT | HAIL 2 | Brooks, MN | RELAYED VIA SOCIAL MEDIA |
| Jun 2, 10:40 PM CDT | HAIL 1.5 | 5 N Oklee, MN | RELAYED VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS83 KFGF 030321 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1021 PM CDT TUE JUN 2 2015 MNZ013>016-030400- EAST POLK MN-NORTH CLEARWATER MN-PENNINGTON MN-RED LAKE MN- 1021 PM CDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RED LAKE...NORTHWESTERN CLEARWATER...SOUTHEASTERN POLK AND SOUTHEASTERN PENNINGTON COUNTIES UNTIL 1100 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKS...OR 25 MILES SOUTH OF THIEF RIVER FALLS...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... OKLEE AROUND 1035 PM CDT. TRAIL AROUND 1040 PM CDT. ROLAND AROUND 1045 PM CDT. LAT...LON 4789 9528 4764 9604 4779 9618 4809 9578 TIME...MOT...LOC 0320Z 237DEG 34KT 4776 9602 $$ JR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 2, 6:58 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 2, 6:58 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 658 PM CDT TUE JUN 2 2015 .UPDATE... ISSUED AT 652 PM CDT TUE JUN 2 2015 MESONET OBS SHOWS CIRCULATION CENTER IN THE WIND FIELD JUST WEST OF JAMESTOWN. STORMS FIRING NEAR THIS AREA...AND ALONG BOUNDARY WHICH EXTENDS NORTHEAST THRU NRN STUTSMAN COUNTY....AND THEN EVENTUALLY EAST THRU NRN BARNES TO NEAR HILLSBORO. WATCHING STORM WEST AND NORTHWEST OF JAMESTOWN FOR INTENSIFICATION. AREA REMAINS IN FAVORABLE CAPE ENVIRONMENT WITH LIMITED CAPPING. OTHER SHOWERS MOVING NORTHEAST THRU NRN RRV. TWEEKED POPS SOME IN SE ND/WCNTRL MN AS COVERAGE LIKELY MORE SCATTERED VS LIKELY OVERNIGHT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 302 PM CDT TUE JUN 2 2015 SEVERE THUNDERSTORM CHANCES AND HEAVY RAIN WILL BE THE MAIN HEADACHE FOR THE SHORT TERM. SOUTHWESTERLY FLOW ALOFT WITH SEVERAL WEAK SHORTWAVES COMING THROUGH THE REGION AS SEEN ON WV LOOP. THE STRONGEST CIRCULATION IS CURRENTLY LIFTING FROM EASTERN MT INTO CANADA...BUT THERE ARE ADDITIONAL SHORTWAVES ENTERING CENTRAL ND AND ANOTHER IN EASTERN WY THAT WILL BE OF CONCERN FOR US TONIGHT. THE SFC LOW HAS SET UP OVER NORTH CENTRAL SD...BUT SHORT RANGE MODELS PERSIST IN AN INVERTED TROUGH OR EVEN A MORE NORTHERN SFC LOW COMING INTO OUR SOUTHERN COUNTIES LATER TONIGHT. THERE HAS FINALLY BEEN SOME CLEARING IN THE SOUTHWESTERN COUNTIES...AND WITH DEW POINTS IN THE 60S IN THAT REGION THERE SHOULD BE CONTINUING DESTABILIZATION. SOME TOWERING CU AND CELLS ON RADAR HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL ND SOUTH OF BISMARCK...AND STORM SCALE MODELS CONTINUE TO DEVELOP STORMS FROM THAT AREA INTO OUR SOUTHEASTERN COUNTIES LATER THIS EVENING. WILL CONTINUE TO KEEP HIGH POPS AND A SEVERE MENTION MAINLY IN THE SOUTHWESTERN COUNTIES. AND A TORNADO WATCH FOR COOPERSTOWN SOUTH HAS JUST BEEN ISSUED. THE OTHER ISSUE WILL BE HEAVY RAINFALL. PERSISTANT RAIN ALONG THE WARM FRONT IN OUR NORTHERN COUNTIES HAS BROUGHT A HALF AN INCH TO AN INCH TO THE FAR NORTH. WITH PWAT VALUES NEAR 1.5 INCHES...THERE WILL BE CONTINUED THREAT FOR HEAVY RAINFALL IN ANY ADDITIONAL DEVELOPMENT TONIGHT. THINK THAT THE STORMS SHOULD MOVE AT A FAIRLY DECENT CLIP AND DO NOT THINK THERE WILL BE A LOT OF TRAINING CELLS AT THIS POINT. WILL NOT INCLUDE ANY WATCHES AT THIS POINT...BUT WILL HAVE SOME HEAVY RAIN MENTION IN THE GRIDS. BY TOMORROW...THE MODELS ALL HAVE THE SHORTWAVE OVER WY MOVING OFF INTO MN...WITH THE SFC LOW HEADING EAST AND A COLD FRONT PUSHING INTO THE CWA. THERE WILL BE SOME LINGERING PRECIP ACTIVITY NEAR AND EVEN BEHIND THE COLD FRONT. WILL CONTINUE TO KEEP POPS TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY GOES ON ON WEDNESDAY. TEMPS IN THE WESTERN COUNTIES WILL ALSO WILL BE AFFECTED BY SOME DECENT WARM AIR ADVECTION...SO EVEN WITH SOME DECREASING CLOUDS THINK THAT HIGHS WILL STAY IN THE 60S. WEDNESDAY NIGHT...THERE WILL BE ANOTHER WEAK SHORTWAVE MOVING TOWARDS THE WESTERN DAKOTAS...ALTHOUGH SFC HIGH PRESSURE WILL REMAIN OVER THE PLAINS. THE NAM AND ECMWF HAVE SOME PRECIP LINGERING INTO WEDNESDAY NIGHT OVER THE EASTERN COUNTIES SO WILL KEEP SOME LOW POPS GOING FOR A BIT LONGER. THERE COULD BE SOME CLEARING OVER THE EASTERN COUNTIES AND TEMPS OVERNIGHT COULD DIP DOWN INTO THE 40S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 302 PM CDT TUE JUN 2 2015 THURSDAY AND FRIDAY...VARIOUS SHORTWAVES CONTINUE TO MOVE THROUGH ON THURSDAY...BUT AT THIS POINT IT SEEMS THAT THE MAIN ONES WILL MOVE EITHER INTO CANADA OR SOUTH INTO MN/IA BORDER REGION. KEPT SOME LOW POPS IN THE FAR SOUTH FOR THURSDAY AND THURSDAY NIGHT IN CASE ANYTHING FROM THE SOUTHERN SHORTWAVE STRAYS INTO OUR AREA...BUT THINK WE SHOULD HAVE A SHORT BREAK IN ACTIVITY. THE BREAK WILL BE MORE PRONOUCED ON FRIDAY AS UPPER RIDGING BUILDS INTO THE AREA SO KEPT US DRY. TEMPS SHOULD BE NEAR SEASONAL AVERAGES. FOR FRIDAY NIGHT THROUGH TUESDAY...MODELS SHOW SFC HIGH PRESSURE SLIDING OFF TO THE EAST FRIDAY NIGHT WITH APPROACHING LOW PRESSURE. MODELS DIFFER ON PCPN PLACEMENT AND TIMING AT THIS POINT BUT DO AGREE ON A DECENT SHORT WAVE MOVING THRU. THIS WOULD GIVE BETTER PCPN CHANCES FOR SAT INTO SAT NIGHT ACROSS THE ENTIRE FA. BY SUNDAY THE PCPN CHANCES LINGER ALONG AND EAST OF THE RED RIVER VALLEY AS ANOTHER WEAKER SHORT WAVE MAY ROTATE DOWN THE BACK SIDE OF THE MAIN WAVE. AS THIS FEATURE SLIDES OFF TO THE EAST IT WILL SLOWLY BE REPLACED BY RIDGING AND MAINLY DRY WEATHER FOR MON/TUE. TEMPS THAT START OFF COOL FOR SAT INTO SUNDAY SHOULD WARM UP MORE BY MONDAY INTO TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 652 PM CDT TUE JUN 2 2015 ISSUE ONCE AGAIN IS TIMING OF ANY SHOWERS/T-STORMS AT TAF SITES AND EVENTUALLY CEILINGS. DVL REGION IN THE LOW END MVFR CIGS ATTM AND WILL REMAIN IN THAT RANGE THRU WED MORNING. OTHERWISE VFR CIGS IN GFK/FAR/BJI/TVF AREAS THIS EVENING WITH CHANCES FOR SHOWERS AND TSTMS TO MOVE THRU. TRIED TO PINPOINT TIMING AS BEST AS POSSIBLE. AS WINDS GO NORTHERLY BEHIND THE SFC LOW WHICH IS NR JAMESTOWN AT 00Z LATER TONIGHT INTO WEDNESDAY MORNING EXPECT CIGS TO LOWER TO LOWER END MVFR AT ALL SITES BY 12Z WED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...RIDDLE SHORT TERM...JR LONG TERM...JR/GODON AVIATION...RIDDLE
Hazardous weather outlook, Jun 2, 6:03 AM CDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 603 AM CDT TUE JUN 2 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 603 AM CDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE LIKELY ACROSS EASTERN NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA LATER THIS AFTERNOON AND INTO THE EVENING. THE MAIN THREATS WILL BE HAIL UP TO 2 INCHES AND DAMAGING WIND GUSTS...AND PERHAPS AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES EXIST...BUT SEVERE POTENTIAL IS VERY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 2, 8:04 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
804 PM CDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 W LITCHVILLE 46.66N 98.21W
06/02/2015 M0.75 INCH BARNES ND CO-OP OBSERVER
COOP OBSERVER REPORTED PENNY AND DIME SIZED HAIL STONES
WITH VERY LITTLE RAIN.
&&
JKAISERSpecial weather statement, Jun 2, 8:41 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 841 PM CDT TUE JUN 2 2015 MNZ002-NDZ030-030245- NORMAN MN-TRAILL ND- 841 PM CDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NORMAN AND SOUTHEASTERN TRAILL COUNTIES UNTIL 945 PM CDT... AT 840 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HUNTER...OR 29 MILES NORTHWEST OF FARGO...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BLANCHARD AROUND 855 PM CDT. GRANDIN AROUND 900 PM CDT. KELSO AROUND 905 PM CDT. HILLSBORO AROUND 915 PM CDT. HALSTAD AROUND 925 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && LAT...LON 4724 9692 4724 9732 4752 9725 4747 9655 TIME...MOT...LOC 0140Z 224DEG 25KT 4720 9723 JR
Special weather statement, Jun 2, 10:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1009 PM CDT TUE JUN 2 2015 MNZ015-030415- EAST POLK MN- 1009 PM CDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL 1115 PM CDT... AT 1009 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FERTILE...OR 39 MILES SOUTH OF THIEF RIVER FALLS...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ERSKINE AND WINGER AROUND 1040 PM CDT. MCINTOSH AROUND 1055 PM CDT. FOSSTON AROUND 1105 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4750 9635 4761 9635 4775 9584 4750 9570 TIME...MOT...LOC 0309Z 260DEG 20KT 4755 9623 JR
Local storm report, Jun 2, 10:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1010 PM CDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL PERLEY 47.18N 96.80W
06/02/2015 E1.00 INCH NORMAN MN BROADCAST MEDIA
VIA SOCIAL MEDIA
&&
JKAISERLocal storm report, Jun 2, 10:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1017 PM CDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 8 E HUNTER 47.19N 97.05W
06/02/2015 E0.88 INCH CASS ND PUBLIC
VERY FEW NICKEL SIZED HAIL STONES
&&
JKAISERSpecial weather statement, Jun 2, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1021 PM CDT TUE JUN 2 2015 MNZ013>016-030400- EAST POLK MN-NORTH CLEARWATER MN-PENNINGTON MN-RED LAKE MN- 1021 PM CDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RED LAKE...NORTHWESTERN CLEARWATER...SOUTHEASTERN POLK AND SOUTHEASTERN PENNINGTON COUNTIES UNTIL 1100 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKS...OR 25 MILES SOUTH OF THIEF RIVER FALLS...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... OKLEE AROUND 1035 PM CDT. TRAIL AROUND 1040 PM CDT. ROLAND AROUND 1045 PM CDT. LAT...LON 4789 9528 4764 9604 4779 9618 4809 9578 TIME...MOT...LOC 0320Z 237DEG 34KT 4776 9602 JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:58 PM CDT | Special Weather Statement | FGF | Barnes | 62 min |
| Jun 2, 8:41 PM CDT | Special Weather Statement | FGF | Traill | 64 min |
| Jun 2, 9:00 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 30 min |
| Jun 2, 9:15 PM CDT | Severe Thunderstorm Warning | FGF | Sargent | 45 min |
| Jun 2, 9:19 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 56 min |
| Jun 2, 10:09 PM CDT | Special Weather Statement | FGF | Red Lake | 66 min |
| Jun 3, 12:20 AM CDT | Special Weather Statement | FGF | Polk, Red Lake | 55 min |
| Jun 3, 12:23 AM CDT | Special Weather Statement | FGF | Clearwater | 52 min |
| Jun 3, 12:55 AM CDT | Special Weather Statement | FGF | Hubbard | 65 min |
| Jun 3, 1:44 AM CDT | Areal Flood Advisory | FGF | Polk, Red Lake | 6 hr |
| Jun 3, 2:15 AM CDT | Areal Flood Advisory | FGF | Polk, Red Lake | 6 hr |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.